|What options do I have?
Mar 21, 2005
In July I posted this message.. Since December I have been on four treatment regimes. Two included Norvir/Kaletra w/two others and Reyataz/Combivar w/one other. All of them have given me the same exact problems. I go thru two weeks of side effects (nausea, vomiting, weak, dark circles under eyes) among other things...then the symptoms subside...then after a week the side effects come back with full force and don't go away. The last time I ended up so dehydrated they could not even give me IV fluids in the doctors office. I honestly feel like I am slowly dying each time I am on a regime. And it is completely weird that each regime causes the SAME reaction.
Here is some of my history: *Diagnosed with Aids in November *HIV for 13+ years *Chronic Constipation 8 years *Mild Liver Fibrosis *NASH *Fatty Liver *High Liver Enzymes 1 1/2 yrs even off meds. *Gall Bladder functioning at 25% ejection fraction (no stones) *Latest Blood Work CD4 289 Viral 5100
I am at loss for what to do. My doctor says we are out of new meds to try so he is going to put me on a drug I have taken previously (Virucept) and hope I do not have problems. I really wonder if its not the drugs per se...maybe something in my body causing me not to be able to take the drugs...that is why we did gall bladder test. Although, a General Surgeon I have seen says that food causes gall bladder flair ups not meds. But he says we have enough documentation to remove my gall bladder for insurance purposes. At this point I'm not sure whether that is the answer. I just want to be able to take my meds. But I don't know what to do or where to look next.
Do you have any suggestions that would help at this point? Any Ideas? PLEASE HELP!
And you responded. In January 2004 after trying every med therapy (pill form),in the last year, and trying Sub-optimal treatment which was reduced from 3 meds to 2 then none. ALL of these treatments have ended in the same way. Extreme nausea and vomiting and that is with using Marinol, Promethazine, and that Suppository med. As I result I weighed 103... I said enough. Now I weigh 108. I have not been on meds from Jan 2005 to current. I just recently had my labs done and my Tcells: went from 301 to 151 Viral Load: 9510 to "well over 100,000" I see my HIV doctor at the end of the month but he has already told me (because of this) I NEED to be on meds. As far as I know I do not have any Aids related illnesses at this time. I do not know my percentage or my liver enzyme level at this time. My doctor sounds baffled and beaten, but of course hopeful.
My question to you is: what is my prognosis. I think my Doctor was surprised at how quickly my counts dropped. Please be forthcoming. I am all about HOPE but I need to know so I can plan. I did have my Gall Bladder removed in August of last year, it had quite a bit of scar tissue. But it did not help the agony of HIV side effects. I truly believe that my liver is causing the problems with my meds because it aches/hurts when I take HIV meds and I am starting to notice on regular meds as well (Ambien) plus I frequently get itchy bumps in various areas of my body. Do you have ANY suggestions... Is there ANY medication that I can get to reduce/stop the nausea. Should I try the HIV shot therapy? Should I try an IV port to deliver my meds and help my liver a little? When I go to see my doctor I would like to know every possibility to consider. I feel like in a months time... IF I have the same problems with the new meds I will be deciding how to die. (Quantity)Throwing up every day, unable to eat or (Quality)going without meds until I slowly die. And I am scared.
| Response from Dr. Henry
You may have an intolerance to protease inhibitors or have an alterred clearance pattern so checking blood levels may be advisable. A Fuzeon based regimen with Lexiva and or Invirase +/- ritonavir + other drugs chosen on the basis of resistance testing may be an option. Optimizing nutrition, hormone status, and GI symptom control are often very helpful. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- When To Check If You Have Gonorrhea In Your Throat?
- What Percentage Of People Could Be A Hpv Carrier?
- What Percentage Of Men Become Infected With Chlamydia And Have No Symptoms?
- What Does Herpes On Your Lips Look Like?
- What Causes Genital Warts To Come Back?
- Risk Of Transmission Of Herpes From A Toilet
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.